# SDR CA110704001

- Difficulty date: June 29, 2011
- Submitted: September 9, 2011
- Operation: Air carrier
- Make and model: Beech 1900D
- Aircraft time: 30,450 hours
- Engine: Pwa PT6A67D
- System (JASC): 7250 · Turbine Section
- Part: Bearing
- Condition: Failed
- Location: Nr 2
- Part time: 16,700 hours
- Stage of operation: CR
- How discovered: O
- Nature of condition: M, J
- Precautionary procedure: E, A

## Discrepancy

EIR PT6A 2011-075,  IN CRUISE AT FL 190, A LARGE BANG FOR THE L/T ENGINE FOLLOWED BY A RAPID RISE IT ITT WAS EXPERIENCED.  AS THE ITT WAS RISING TO APPROX 860, THE CREW REDUCED TORQUE TO MAINTAIN ITT WITHIN LIMITS.  THE TORQUE WAS REDUCED TO 2000 FT/LBS WHERE UPON THE ITT STABILIZED AT 700.  THE PASSENGERS REPORTED THAT THE BANG WAS ACCOMPANIED BY FLAMES OUT OF THE EXHAUST STACKS.  THE CREW ELECTED TO SHUTDOWN THE ENGINE IAW COMPANY SOPS.  O/H FACILITY DISCOVERED THAT THE NR 2 BEARING HAD FAILED WHEN THE HOT SECTION COMPONENTS WERE ACCESSED.  THE COMPRESSOR AIR SEALS, THE IMPELLER, THE 4TH STAGE COMPRESSOR ROTOR, THE FIRST STAGE PT VANE RING AND CT BLADES HAD RUBBED AS A RESULT OF THE NR 2 BEARING FAILURE.  THE NR 2 BEARING SCAVENGE PUMP, THE AGB SCAVENGE PUMP AND THE MAIN PRESSURE PUMP HAD SCORING ON THE GEAR POCKETS AND ON THE GEAR BEARING FACES AS A RESULT OF THE NR 2 BEARING FAILURE. IN ADDITION TO THE DAMAGE FOUND ON THE ABOVE COMPONENTS, THE EXHAUST DUCT HAD 2 CRACKS ON THE SEAT PANTS SECTION, THE GAS GENERATOR CASE HAD A THROUGH GOING CRACK ON THE PRESSURE VESSEL ADJACENT TO THE P3 SENSING TUBE, THE COMPRESSOR ROTORS HAD NICKS AND DENTS ON SEVERAL OF THE AIRFOILS, THE COMPRESSOR STATORS HAD NICKS AND DENTS ON SEVERAL OF THE VANES AND THE SECOND STAGE CARRIER HAD SIGNIFICANT ELECTRICAL CHAIN PITTING DAMAGE ON THE BEARING JOURNAL.
